Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

CRPN

Members
  • Content Count

    7
  • Joined

  • Last visited

Community Reputation

0 Neutral

About CRPN

  • Rank
    Newbie
  • Birthday 09/07/1984

Profile Information

  • Gender
    Female
  • Location
    Ontario, Canada
  • Interests
    Medical

Recent Profile Visitors

154 profile views
  1. I often get tachycardia ( rapid heart rate) first thing in the morning. I immediately drink fluid, as much as I can handle with out feeling sick...sometimes get nausea with the tachycardia. Next I make sure to put my prescription compression stockings on. I usually try to do some calf pumps to pump the blood back up to my head when I get lightheaded. Must activate the nervous system or something? My guess is that individuals with POTS lose fluids more easily than the average person. This results in becoming dehydrated and which causes tachycardia, feeling lightheaded and fatigue or excessive sleepiness in the am. I usually get up several hours before work because depending on the day it can take hours before my body adapts/ adjusts.When it's bad I often have to stop what I'm doing and lay on the floor. I also take Moadfinil which is a stimulant to help my system wake up. Sensory stimulation can also be helpful. If I've had something stress me in the morning ( like realising I woke up late) it seems to help subdue my symptoms temporarily at least.
  2. Modafinil has been one of the few meds I can take without notable side effects. The only thing i noticed was some restlesslegs one night. Mine was prescribed BID (twice a day) but I usually only take the am dose as I don't find I need the second dose most of the time. I also only take it when I feel symptomatic. So If I'm having a good day I don't bother and there doesn't seem to be any problem with that for me personally. How did you find out you needed prednisone if you don't mind my asking? I crave salt all the time and have my whole life so I'm curious what triggered your doc to prescribe that to you...
  3. Increased salt intake increases thirst AND appetite according to some articles I've read. So basically it make you want to eat more. Therefor you consume additional calories so weight is not just water weight it is also stimulating overeating. Maybe that's why people get hungry again shortly after eating chinese food haha....that stuff is sooo salty.
  4. Thanks so much for responding. Yes I find electrolytes really make a difference. However, I do get concerned about the extra calories in sports drinks. Also, always trying to get more salt to hold onto the fluid is a little concerning. I read that scientists actually use high sodium to induce obesity in rats and I have noticed weight gain since increasing salt intake as a tx for these symptoms. I'm wondering what causes the sudden diuresis... Maybe it's dietary? Apparently excess potassium is also a natural diuretic and causes SOME loss of sodium.Once sodium is increased and fluid is replaced things seem to get better so I wonder if too much dietary potassium is a trigger? So hard to know...
  5. Regarding the skin reaction from your previous dressing. If any adhesive product is left on the skin for too long, or when you have an adhesive sensitivity it can result in significant skin irritation including - raised red and blistered areas that often open when the adhesive is removed. It is likely you will require more adhesive products post op for your surgical wounds. I suggest making sure your surgeon and post op nurses are aware that you have a sensitivity to adhesive products. There are dressing that have a lower incidence of causing skin irritation that can be used. For example Mepilex bordered dressing have an absobing center and gentle adhesive edges, Tegaderm film is a clear thin adhesive that is also better on the skin an can be used like tape. Otherwise paper tape change regularly (daily) and use sparingly may also help reduce skin irritation. Another product called "skin prep" can be used to create a film/barrier between the tape and your skin without stopping tape form sticking. ( you likely had white cloth tape called medipore which is quite harsh but often used because it's inexpensive and sticks well ) Good luck!
  6. Hello All, I'm new to this site and have yet to actually be dx'd with POTS. However it is suspected as I passed out within 5min of a tilt test, Hx of tachycardia, fainting, nausea, lightheaded, extreme fatigue, etc etc. This has been going on as long as I can remember. Anyway, I had an episode last night. I felt nauseated all of a sudden and just progressed downhill from there. I couldn't help but notice that I had to pee like crazy! I emptied a full bladder, then shortly after another and another. This is a common occurrence for me. I realise that losing lots of fluid is only making the situation worse so I always push fluids but can't seem to hang onto it! I end up getting up to pee it all out every couple hours at night. Even with high electrolyte content it takes quite a while to feel normal again. I almost passed out last night and had to lay down on the floor after one of my trips to the loo. This morning still felt aweful, layed down on the floor, put on my compression stockings, drank more fluids and took Modafinil ( a med prescribed for mild narcolepsy). I see that it is being used in a trail for POTS so I have started to use it more to tx POTS symptoms since I'm sceptical I have narcolepsy. I was able to come around and make it through work ok today - athough very tired. I would love to know what triggers the sudden fluid loss, and if anyone has experience with this same phenomenon? Also, is anyone else taking Modafinil? If so do you also find it helpful?
  7. I suggest you wean off very very slowly. I have even weaned off of meds by the quarters over several days/weeks to avoid side effects.
×
×
  • Create New...